You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Counting Patterns with a Given Automorphism Group
Dennis E. White
Proceedings of the American Mathematical Society
Vol. 47, No. 1 (Jan., 1975), pp. 41-44
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/2040204
Page Count: 4
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
A formula, analogous to the classical Burnside lemma, is developed which counts orbit representatives from a set under a group action with a given stabilizer subgroup conjugate class. This formula is applied in a manner analogous to a proof of Pólya's theorem to obtain an enumeration of patterns with a given automorphism group.
Proceedings of the American Mathematical Society © 1975 American Mathematical Society